Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 21, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 22, 2020, 5:22 PM CDT for 8 parishes in Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2020, 5:22 PM CDT (22:22 UTC)
- Expired
- Apr 22, 2020, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 7:00 PM CDT | FLASH FLOOD | Ringgold, LA | SHERIFF DEPARTMENT REPORTS FLOODING ON HWY 371 IN RINGGOLD. |
| Apr 22, 7:05 PM CDT | FLASH FLOOD | 2 N Ringgold, LA | WATER OVER HWY 371. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
321
WGUS54 KSHV 222222
FFWSHV
LAC013-015-017-031-049-061-069-081-230130-
/O.NEW.KSHV.FF.W.0021.200422T2222Z-200423T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
522 PM CDT Wed Apr 22 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
West Central Jackson Parish in north central Louisiana...
Southwestern Lincoln Parish in north central Louisiana...
Bienville Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
Southeastern Caddo Parish in northwestern Louisiana...
Southeastern De Soto Parish in northwestern Louisiana...
Northern Natchitoches Parish in northwestern Louisiana...
Northern Red River Parish in northwestern Louisiana...
* Until 830 PM CDT.
* At 522 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Arcadia, Ringgold, Martin, Hall Summit, Lucky, Ashland, Castor,
Bienville, Jamestown, Bryceland, Mount Lebanon, Womack, Sailes,
Loggy Bayou, Ninock, Crichton, Brice, Grand Bayou, Liberty Hill
and Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3235 9336 3237 9330 3257 9287 3239 9271
3195 9356 3219 9369
FLASH FLOOD...RADAR INDICATED
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 4:09 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 22, 4:09 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
409 PM CDT Wed Apr 22 2020
.SHORT TERM.../Tonight through Thursday night/
Cloudy and mild with mid to upper 60s most everywhere. The warm
front appears to be edging into Lufkin over toward Alexandria
where most of the heavy-duty thunderstorms continue up to along
I-20. Temps south of the front are in the low to mid 70s. Further
north storms are a little more well behaved.
Much of this activity will be shifting ENE across the region with
still more development yet to come along the dry line approaching
which is just west of DFW at this time. 40 degree dew points are
colliding with low 70s dew points and will be seeing continued
development of showers and thunderstorms into the evening and
overnight to some extent. Overnight lows will be averaging around
the 60 degree mark and high tomorrow will be in the upper 70s and
lower 80s. Northwest winds will continue behind the boundary with
slightly drier air moving into the area. We will clear out a good
bit with seasonal 50s for lows Thursday night. /24/
.LONG TERM.../Friday through Wednesday night/
Friday will be warmer with low to mid 80s for the most part as our
winds back to the south. The cold front in the this longwave
trough pattern will finally be moving our way late in the day and
during the evening. And with that, we will see clouds increasing
during the late day with more showers and thunderstorms moving our
way and spreading down over all our four state area to some
extent.
The surface winds will begin to shift to SW later in the day and
then turn to NW by sunset along the I-30 corridor as a weak
surface low swings down the Red River valley, moisture starved
yes, but still enough to squeeze out some more brief heavy rain
and potentially some hail stones with the cooling of the
atmosphere as upper level heights aloft fall off.
The SPC has a marginal risk out for their day 3 outlook for our
four state area along and north of I-20. These evening showers
and thunderstorms will continue expanding down over the area with
the front practically out of the area shortly after midnight. The
NW flow will deepen and push out the remaining wet weather before
daybreak on Saturday.
Then fresh high pressure sprawls down the MS river valley with a
cooler trend despite the sunshine expected over the weekend as a
1020mb surface high settles down over the mid south. This air mass
will drop into the SE U.S. and keep the rain shields up for us to
start the work week. The next chance for arrives late in the long
term with another cold front by midweek. /24/
&&
.PREV DISCUSSION... /issued 116 PM CDT Wed Apr 22 2020/
AVIATION...
For the ArkLaTex terminals few without thunder at this time and
many will prevail for the afternoon with copious lightning and
hail in many of these strong thunderstorms. Much is going to
transistion from elevated to surface based with some damaging
winds or isold tornadoes possible. Weak slow moving dryline push
so without a good fropa this will TS activity will linger
overnight to some extent. S winds will shift to SW and W/NW late
this cycle and on Thurs. The fropa will be along Fri evening with
more isold thunder. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 78 56 83 / 90 0 0 20
MLU 65 78 56 83 / 100 10 0 10
DEQ 57 78 54 78 / 80 10 0 50
TXK 59 76 55 78 / 90 0 0 30
ELD 61 77 54 81 / 100 0 0 20
TYR 59 80 59 82 / 50 0 0 20
GGG 59 79 56 83 / 60 0 0 20
LFK 63 81 58 86 / 70 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ050-051-059-
060-070-071.
Flash Flood Watch through Thursday morning for ARZ071>073.
LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001-002-010-
017.
Flash Flood Watch through Thursday morning for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 1 AM CDT Thursday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch through Thursday morning for TXZ138-149>153-
165>167.
&&
24Hazardous weather outlook, Apr 22, 2:48 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 248 PM CDT Wed Apr 22 2020 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136-137- 232000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg- 248 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms, some of which could produce large hail, damaging wind gusts and isolated tornadoes are through the remainder of the afternoon before ending later tonight. In addition, heavy downpours will likely accompany this storm system with one to three inches of rainfall possible today through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible across the region Friday into Friday Night but these storms are not expected to be strong or severe at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ071>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 232000- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 248 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect for the entire region from 2 pm this afternoon until 7 am Thursday. Strong to severe thunderstorms, some of which could produce large hail, damaging wind gusts and isolated tornadoes are the remainder of this afternoon before ending later tonight, especially south of Interstate Twenty. In addition, excessive heavy rainfall will likely accompany this storm system with one to three inches of rainfall possible today through tonight. The ground remains saturated from previous rainfall last weekend. Thus, flash flooding will be of particular concern today into tonight, especially across flood prone and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible across the region Friday into Friday Night but these storms are not expected to be strong or severe at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 50
In the hours before
Local storm report, Apr 22, 4:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 11 E ALTO 31.66N 94.88W
04/22/2020 E1.75 INCH NACOGDOCHES TX PUBLIC
&&
ASLocal storm report, Apr 22, 4:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM FLASH FLOOD 3 WNW JOAQUIN 31.98N 94.10W
04/22/2020 PANOLA TX BROADCAST MEDIA
WATER OVER HIGHWAY 84 AND FLOODED STREETS
AND PARKING LOTS IN TOWN.
&&
25Local storm report, Apr 22, 5:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 2 W NACOGDOCHES 31.61N 94.68W
04/22/2020 U0.75 INCH NACOGDOCHES TX PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
25Local storm report, Apr 22, 5:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 9 WSW HENDERSON 32.11N 94.94W
04/22/2020 RUSK TX EMERGENCY MNGR
TREE ACROSS SH 42.
&&
ASSpecial weather statement, Apr 22, 5:19 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Shreveport LA 519 PM CDT Wed Apr 22 2020 LAZ001-010-TXZ126-137-138-150-151-222300- De Soto LA-Caddo LA-Gregg TX-Panola TX-Harrison TX-Marion TX-Rusk TX- 519 PM CDT Wed Apr 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE SOTO AND SOUTHWESTERN CADDO PARISHES...SOUTHEASTERN MARION...HARRISON... CENTRAL PANOLA...NORTHERN RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 600 PM CDT... At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Henderson, moving northeast at 80 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shreveport, Marshall, Henderson, Carthage, Hallsville, Greenwood, Blanchard, Waskom, Stonewall, Tatum, Oil City, New London, Beckville, Mooringsport, Deberry, Elysian Fields, Pinehill, Karnack, Woodlawn and Gray. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until midnight CDT for northwestern Louisiana...and northeastern Texas. LAT...LON 3201 9476 3227 9492 3286 9406 3232 9366 TIME...MOT...LOC 2219Z 239DEG 68KT 3223 9469 44
Local storm report, Apr 22, 5:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD 1 WNW LOGANSPORT 31.98N 94.00W
04/22/2020 DE SOTO LA BROADCAST MEDIA
REPORTS OF FLOODED ROADS IN LOGANSPORT.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:50 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Sabine | 20 hr |
| Apr 22, 8:56 AM CDT | River Flood Warning | SHV | De Soto | 3 days |
| Apr 22, 9:11 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 49 hr |
| Apr 22, 9:15 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 11 days |
| Apr 22, 9:16 AM CDT | River Flood Warning | SHV | Caldwell, Ouachita, Union | 24 hr |
| Apr 22, 11:06 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 39 min |
| Apr 22, 11:26 AM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Apr 22, 12:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Winn | 29 min |
| Apr 22, 12:23 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 52 min |
| Apr 22, 12:34 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 41 min |
| Apr 22, 12:36 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 24 min |
| Apr 22, 12:57 PM CDT | Special Weather Statement | SHV | Bossier, Webster | 48 min |
| Apr 22, 1:18 PM CDT | Special Weather Statement | SHV | Winn | 42 min |
| Apr 22, 1:20 PM CDT | Special Weather Statement | SHV | Bienville | 40 min |
| Apr 22, 2:26 PM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Apr 22, 2:31 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 44 min |
| Apr 22, 2:34 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 41 min |
| Apr 22, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 62 min |
| Apr 22, 3:39 PM CDT | Special Weather Statement | SHV | De Soto | 51 min |
| Apr 22, 3:55 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 50 min |
| Apr 22, 4:19 PM CDT | Areal Flood Advisory | SHV | De Soto, Sabine | 3 hr |
| Apr 22, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Apr 22, 4:43 PM CDT | Flash Flood Warning | SHV | De Soto | 3 hr |
| Apr 22, 4:45 PM CDT | Flash Flood Warning | SHV | De Soto, Sabine | 3 hr |
| Apr 22, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 45 min |
| Apr 22, 5:19 PM CDT | Special Weather Statement | SHV | Caddo | 41 min |
| Apr 22, 5:31 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 2 hr |
| Apr 22, 6:04 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 41 min |
| Apr 22, 6:10 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 3 hr |
| Apr 22, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 39 min |
| Apr 22, 6:28 PM CDT | Flash Flood Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 94 min |
| Apr 22, 6:43 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Webster | 32 min |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.